Hail, Pawnee
- When
- June 8, 12:15 AM CST
- Where
- Pawnee County, 8 mi WNW of Pawnee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.374, -96.933
A few severe thunderstorms were scattered across northeastern Oklahoma during the early morning hours of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few severe thunderstorms were scattered across northeastern Oklahoma during the early morning hours of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 10:41 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1141 PM CDT SUN JUN 7 2009 ...AVIATION... .DISCUSSION... SCT TSRA CONTINUING TO DEVELOP ACROSS NW OK...AND AS PROGGED BY THE NAM...IS EXPECTED TO MOVE INTO NE OK AND INTO NW AR DURG THE MRNG HRS. WILL CARRY A VCTS MENTION AT TUL/RVS/FYV/XNA DUE TO SCT NATURE OF CONVECTION. TERMINALS SHUD REMAIN S OF THE APPROACHING FNTL BNDRY UNTIL 00Z...WHEN WINDS WILL BEGIN TO BACK TO AN E TO SE DIRN. VFR CONDS SHUD PREVAIL...UNLESS A STORM MOVES OVER THE AFOREMENTIONED AIRPORTS. ADDITIONAL SCT TSRA DEVELOPMENT PSBL AFT 00Z TMRW...BUT THINKING THAT BEST CHC WILL BE AFT 06Z SO WILL LEAVE OUT MENTION FOR NOW EXCEPT AT TUL/RVS. AS A SOMEWHAT SIDE NOTE...HEAT BURST CONDITIONS ARE OCCURRING TO THE WNW OF MLC...AND ATTM...WE EXPECT THE RESULTANT RAPID INCREASE IN WINDS TO STAY TO THE N OF MLC...ALTHOUGH IT WILL BE VERY CLOSE. WILL NOT INCLUDE THIS IN THE TAF DUE TO THIS EXPECTATION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12 AVIATION...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT SUN JUN 7 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 520 PM CDT SUN JUN 7 2009 ...SLIGHT CHANCE OF SEVERE WEATHER IN NORTHEAST OKLAHOMA TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE EVENING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A DRYLINE ACROSS NORTHWEST OKLAHOMA LATE THIS AFTERNOON. THERE IS A SMALL CHANCE THAT THESE STORMS WILL MAINTAIN THEIR INTENSITY AND REACH PARTS OF NORTHEAST OKLAHOMA BY LATE THIS EVENING. A FEW HIGH BASED THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER WILL NOT BE LIKELY WITH THESE STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF NORTHEAST OKLAHOMA FOR A FEW HOURS FROM LATE THIS EVENING INTO VERY EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK AS A FRONTAL BOUNDARY MOVES INTO THE REGION MONDAY AND REMAINS IN THE VICINITY. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE CONCERN. WHILE MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE DIURNALLY DRIVEN...A THUNDERSTORM COMPLEX MAY DEVELOP ACROSS THE AREA MONDAY NIGHT AND AGAIN ON WEDNESDAY NIGHT. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD PLAN FOR AT LEAST THE POSSIBILITY OF A SEVERE WEATHER IN THE COMING DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CDT SUN JUN 7 2009
OKZ065-066-071-073-080530-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-
1133 PM CDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH AND PITTSBURG
1133 PM CDT...DOPPLER RADAR INDICATED A LINE OF DECAYING
THUNDERSTORMS EXTENDING FROM 3 MILES NORTHWEST OF CASTLE TO 5 MILES
WEST OF ARPELAR...MOVING EAST AT 40 MPH. THESE DECAYING
THUNDERSTORMS HAVE PRODUCED HEAT BURST CONDITIONS ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL OKLAHOMA...INCLUDING RAPID TEMPERATURE
RISES OF 5 TO 15 DEGREES AND GUSTY WINDS.
THESE DECAYING STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45
MPH AS THEY EFFECT AREAS FROM OKEMAH TO OKMULGEE...EUFAULA...AND
MCALESTER THROUGH 1230 AM.
LAT...LON 3578 9579 3486 9554 3482 9610 3505 9609
3516 9599 3529 9599 3529 9642 3534 9645
3545 9644 3542 9651 3553 9658
TIME...MOT...LOC 0433Z 253DEG 37KT 3551 9637 3495 9600The Vance AFB radar (KVNX), 114 km away, was scanning. The volume nearest the first event began at 06:14 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183645, 183644.